# SDR 2011FA0000132

- Difficulty date: February 14, 2011
- Submitted: February 25, 2011
- Operation: General aviation
- Aircraft: N644EM
- Make and model: Mtsbsi MU2B60
- Aircraft serial: 758SA
- Engine: Garrtt TPE331*
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Spur Gear
- Part number: 31035891
- Condition: Damaged
- Location: Gearbox
- Part time: 823 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND TORQUE SENSOR SPUR GEAR SEVERELY DAMAGED DUE TO MATERIAL CONTACT AND OVERHEAT.  GEAR HAD SEVERAL GEAR TEETH SEPARATED WITH REMAINING GEAR TEETH SHOWING SIGNIFICANT DAMAGE.  THE LOWER SCAVENGE TUBE RETAINER BOLT HEAD WAS FOUND TO BE DAMAGED DUE TO CONTACT WITH THE SPUR GEAR.  THE INSTALLED BOLT WAS (PN MS9556-06), THE CORRECT BOLT SHOULD HAVE BEEN A (PN MS948907 IAW MFG IPC 72-01-16, REV 9, SECTION 72-10-13, FIG 5, INDEX 185.  THE (MS9556-06) BOLT HEAD HAS A HEIGHT OF .134", ALLOWED THE BOLT HEAD TO CONTACT THE SPUR GEAR AND RUB UNTIL THE GEAR EXPERIENCED MATERIAL FAILURE DUE TO OVERHEATING.  ENG WAS O/H IN 2001 AND IT APPEARS THE INCORRECT BOLT WAS INSTALLED AT THAT TIME.  ENGINE LOGBOOKS DO NOT SHOW ANY ACCESS TO THE REDUCTION GEARBOX SINCE ENGINE O/H WAS ACCOMPLISHED.
